Video Game Addiction 101

Workshop Overview

Video Game Addiction 101: The Latest Behavioral Disorder

Video game addiction is the latest behavioral disorder.  It has been added to the latest version of the International Classification of Diseases (ICD-11) and it is believed that it will be added the next version of the DSM (DSM 5.1). Worldwide revenue for McDonalds was $22 billion in 2017. U.S. only revenue from video games in 2018 is projected to be $30 billion. This seminar will discuss research, prevention and treatment to help social workers, addiction counselors, professional counselors and anyone else interested in this latest disorder.
 

Workshop Date

February 4, 2019
Workshop hours: 9 a.m. – 4:30 p.m.

 

Workshop Location:

DoubleTree by Hilton, 700 Hope Road, Tinton Falls, NJ 07724
 

Credentialing Information:

This course is approved for 6 NBCC Clock Hours (LPC, LAC, LCADC, CADC, LMFT) of continuing education (NBCC Provider #6532). NJ Social Workers: An application has been made for consideration of 6 clinical credits for this course.

 

Registration Information:

Click Here for the Brochure!

Click Here to Register Online
 
Cancellation/Reimbursement Policy:

Valid requests must be received in writing/email within seven (7) days of course date. Late requests for the 4 day workshop series can only bring in a substitute attendee or receive credit for a future workshop date. All refunds are subject to a $15.00 processing fee. If paid by credit card, an additional $4.01 fee will be assessed to cover the cost of PayPal processing charges on credit cards. Refund requests require 2-3 weeks processing time and will be issued as a check as is our policy.

Privacy Policy:

Advanced Counselor Training keeps all information private. None of your information will go out to any other vendors, marketers, or other 3rd party applications or programs. On-line sign-up is done via a secured, encrypted server and any hard copy information sent to Advanced Counselor Training is stored in a locked, secure location.

Grievance Policy:

Valid grievance requests must be received in writing/email within ten days of workshop date, or can be provided in person directly after the workshop. Every attempt will be made to resolve a grievance with a complainant at the time of the grievance. Should this not be resolved, the complainant will be provided further grievance procedures to follow including contacting the Licensed Professional Counselor Committee at the Division of Consumer Affairs at (973) 504-6415, and/or contacting NBCC at (336) 547-0607, to report the nature of the unresolved grievance.

Any social worker not pleased with the complaint resolution provided by Advanced Counselor Training, LLC may appeal to the CE accrediting entity or their jurisdictional board. The State Board of Social Worker Examiners at the Division of Consumer Affairs can be reached at (973) 504-6495.

Disability Accommodations:

If you need any accommodations due to a disability, please contact Advanced Counselor Training, LLC upon registration to the workshop. We can be reached at 732-544-2189 or via email at info@clinicalsupervisor.net.

Additional Social Work Information:

Content in this workshop will cover practice and content levels of beginner to intermediate regarding this topic area.

Course Completion Requirements:

All participants will have to show 100% attendance. The workshop starts at 9 a.m. Participants will have to sign in at the beginning of the workshop and sign out at the end of the workshop. All participants must complete the course evaluation and hand it in at the end of the workshop. Certificates of completion will be awarded to participants who meet all of these requirements at the end of the workshop day.

Workshop Components:

8:30 AM – Sign-in/Morning Coffee Station

9:00 AM – History and Market Analysis of Video Gaming (1 hour)

  1. Opening remarks, introduction of speaker
  2. News segments covering video game addiction in the U.S.
  3. History of video games in the U.S.
  4. Market Analysis

10:00 AM – Analysis of the Asian-Pacific Region (1 hour)

  1. Locations: South Korea, Japan, China, Thailand
  2. Topics: History, Prevalence, Treatment, Legislation, Deaths

11:00 AM – (15 Minute Morning Break)

11:15 AM – Analysis of the United States Region (1 hour)

  1. Prevalence of video game addiction in the United States
  2. Topics: History, Prevalence, Treatment, Legislation, Deaths

12:15 PM – Lunch (On Your Own – 1 hour)

1:15 PM – Psychological and Neurological Data on Video Gaming Addiction (1 hour)

  1. Psychology of video game addiction
  2. Neuroscience of video game addiction

2:15 PM – (15 Minute Afternoon Break)

2:30 PM – DSM 5 and ICD 11 diagnosis (1 hour)

  1. ICD 11 Diagnostic Criteria
  2. Current DSM 5 classification and diagnostic criteria
  3. DSM 5.1 Implications and potential timeline
  4. Interactive Group Exercise regarding Diagnosing (using ICD 11 criteria set)

3:30 PM – Future Implications and Community Recommendations – (1 hour)

  1. Future implications of treatment for this new addiction.
  2. Specific recommendations for parents, teachers, therapists and doctors

4:30 PM – Question/Answer Period, Attendee Sign-out, Certificate of Completion Dissemination

6 Hour Video Game Addiction 101:  The Latest Behavioral Disorder

$129 Early Registration per workshop day (by 01/21/19)
$150 Late Registration per workshop day (from 01/22/19 – 02/02/19)

Registration is OPEN for this workshop!

Conference Presenters

ABOUT THE PRESENTERS:  Frank Greenagel, MPAP, LCSW, LCADC, ICADC, CASAC, ACSW, CJC, CCS is a clinical social worker who specializes in addiction & recovery treatment. He is licensed in NJ, NY, and PA. Frank is an adjunct professor at the Rutgers School of Social Work. He is also an instructor at the Center of Alcohol Studies. He writes a blog at greenagel.com. He conducts trainings and delivers keynote speeches around the country. He completed a Masters in Public Affairs and Politics in 2015. Frank consults for a variety of treatment programs and universities. He serves on the Board of Directors for NASW-NJ and he also sits on the Rutgers School of Social Work Alumni Council. Frank is the   Public Policy Chair of the NJ Society of Addiction Medicine and the Vice-Chair of the Overdose Prevention Agency   Corporation (TOPAC). He has trained thousands of police in NY, NJ and PA on issues surrounding addiction and community policing. Frank drives up to Albany, NY, a few times a month in order to serve as a Consulting Therapist for the NY State Troopers EAP. He is also the supervising therapist at the NJ Recovery High School/Roselle.

 

Andrew Walsch LSW, LCADC Intern is a Project Manager and Director of Clinical Trials for Carrier Clinic. Carrier Clinic is one of the largest private non-profit psychiatric facilities in New Jersey. Andrew holds both a Master’s Degree in Social Work and a Master’s Degree in Human Resource Management from Rutgers University. He is a Licensed Social Worker (LSW) and LCADC Intern. Prior to working in the behavioral health field, Andrew worked in the Gulf of Mexico oilfield as an internal business consultant focused on innovation and improving the efficiency of people, processes, and procedures. In addition to project management work and running clinical trials Andrew has explored and written extensively on topics ranging from video game addiction to best practices in the substance use field.

 

Frequently Asked Questions

Is this course approved for LCSWs, LSWs, LPCs, LACs, LCADCs, CADCs and/or LFMTs?

NJ Social Workers: An application has been made for consideration of 6 clinical credits for this course. This course is an NBCC approved course which is good for LPCs, LACs, LCADCs, CADCs, and LMFTs.

Will this workshop only be held in Tinton Falls?

Currently, we are holding this in central NJ to allow as many people as possible to have access to this workshop.